MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SINGLE-PORT SYSTEM; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SINGLE-PORT SYSTEM; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 383518
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the  bd nexiva¿ closed iv catheter single-port system had a kink near the hub at the end of the extension set prior to use.When started, blood leaked out where the initial kink was.Found during use.Expsure to blood/ bodily fluid was reported however, no reports of medical intervention or serious injury was noted.
 
Additional Manufacturer Narrative
Investigation summary: dhr review: a review of the dhr could not be performed as no batch information was provided.Qn database review: a review of the qn database could not be performed as no batch information was provided.Sample analysis: examination of the returned device revealed kinked extension tubing at the catheter adapter port.This is consistent with the customer's verbatim description of the device being broken next to the wing.The customer's experience was confirmed.Investigation conclusion: this defect occurs during the manufacturing process on zone 7 at the adhesive dispense station if the luer adapter is misaligned during the insertion of the extension tube.Current process controls include leak testing after zone 9 at regular intervals, as well as a 100% inspection system for tubing seat depth.Project s17-044 redesigned the adhesive dispense stations on both zone 7 and zone 8, allowing for more control of the extension tube during the insertion process into the adapter.This increased control is expected to reduce this defect.Note: it is unknown when this nexiva unit was built in respect to the implementation, as a batch/lot number was not provided for this incident.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SINGLE-PORT SYSTEM
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7422340
Report Number1710034-2018-00169
Device Sequence Number10799425
Product Code FOZ
UDI-Device Identifier00382903835188
UDI-Public00382903835188
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K161777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383518
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;